• Radiation Fatigue

    Asked by Beannie on Monday, April 22, 2013

    Radiation Fatigue

    Has anyone experienced worsening fatigue after completion of radiation? I had 33 treatments, including 8 boost doses, no chemo, held up good through everything but now am having extreme bouts of fatigue? Have started Tamoxifen but do not see where that could be affecting fatigue. Just curious as I seem to be getting worse instead of better in this respect.

    7 Answers from the Community

    7 answers
    • Nancebeth's Avatar
      Nancebeth (Best Answer!)

      Don't rule out the Tamoxifen as the culprit. I had finished chemo and was feeling some of the fatigue lessen and then it came back with a vengence when I started Tamoxifen. I am off the Tamoxifen and my fatigue is going away again. Check out www.bcsmcommunity.org for a load of comments about the effects of Tamoxifen from other users.

      over 3 years ago
    • Beannie's Avatar

      Thanks - I was doing some online research and found where it can cause extreme tiredness. Have call in to my dr now to discuss. Whatever this is has hit me like a ton of bricks - this is different than what I was feeling during radiation - like it has escalated terribly. Thank you for the response.

      over 3 years ago
    • GregP_WN's Avatar

      My Radiation this last time hit me hard at about 3 weeks out. I had to go home and take a nap everyday. After I was done with treatments, I didn't bounce right back, it probably took a month for me to stop feeling like I was in sand. But it for sure didn't get worse.

      Cant help you on the Tamoxifen.

      over 3 years ago
    • bkracine's Avatar

      I have been feeling alot of fatigue too.my radition ended nov,2012 held up pretty good but started taking tamoxifen also and been having alot pelvic pain and some spotting hoping it's just the tamoxifen.

      over 3 years ago
    • bbay65's Avatar

      I have been on Tamoxifin for 2 years and always feel a need for a nap around 2. Felt I was just lazy. After a cardio problem, I chalked it up to those meds. I'm lucky that I usually have an opportunity to rest. I'll have to look into this. But, I don't think there's a substitute for Tamoxifin?

      over 3 years ago
    • Beannie's Avatar

      Thanks for responses - talked with my oncologist today and the Tamoxifen can cause extreme fatigue - he has cut back on the dosage right now to see how I start to feel. I knew I was starting to get really tired but I am exhausted. I think part of it is cumulative probably from all procedures and coming off of radiation and not taking any time off during this whole time, but the tiredness has just moved to another level. Glad at least to have some validation from the dr office instead of brushing if off like happens some times when you feel like you have side effects.

      over 3 years ago
    • karen1956's Avatar

      fatigue lasted about 2 weeks post rads, then I started to feel better....I had bilat, chem, started AI's at the same time of started rads........

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.